Alert archive / Tennessee / Wind Chill Advisories in 2014

Wind Chill Advisory 3, NWS Nashville, TN

January 23, 20149 counties in Tennessee

NWS Nashville, TN issued this wind chill advisory at Jan 23, 2014, 3:21 PM CST for 9 counties in Tennessee. It took effect at Jan 23, 2014, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 3:21 PM CST (21:21 UTC)
In effect from
Jan 23, 2014, 6:00 PM CST
Expired
Jan 24, 2014, 6:00 AM CST
In force
12 hr
Issued by
NWS Nashville, TN

Counties Cumberland County, TN, Fentress County, TN, Grundy County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 112 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS44 KOHX 232121
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
321 PM CST THU JAN 23 2014

...LOW WIND CHILLS VALUES ON THE PLATEAU TONIGHT...

.TEMPERATURES ARE EXPECTED TO TUMBLE ONCE AGAIN TONIGHT. SINGLE
DIGITS...AND EVEN SOME NEGATIVE READINGS IN THE EAST ARE LIKELY TO
BE SEEN. WHILE THE SURFACE RIDGE THAT WILL BE RESPONSIBLE FOR
THESE TEMPERATURES WILL MOVE INTO THE STATE TONIGHT...WINDS WILL
BE SLOW TO DIMINISH OVER THE PLATEAU. BECAUSE OF THIS...WINDS
CHILL VALUES OF MINUS FIVE TO MINUS TEN DEGREES WILL BE COMMON
STARTING AROUND 6 PM THIS EVENING AND LASTING THROUGH 6 AM FRIDAY
MORNING.

TNZ011-032>034-065-066-078>080-240530-
/O.NEW.KOHX.WC.Y.0003.140124T0000Z-140124T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
321 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
FRIDAY. 

* GEOGRAPHIC AREA...THE UPPER CUMBERLAND PLATEAU...INCLUDING
  GRUNDY...WARREN...VAN  BUREN...WHITE...CUMBERLAND...PUTNAM...
  OVERTON...PICKETT AND FENTRESS COUNTIES.

* WIND CHILL VALUES...MINUS FIVE TO MINUS TEN DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

27
1 follow-up statement
527 
WWUS44 KOHX 240529
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CST THU JAN 23 2014

...LOW WIND CHILLS VALUES ON THE PLATEAU TONIGHT...

.TEMPERATURES ARE EXPECTED TO TUMBLE ONCE AGAIN TONIGHT. SINGLE
DIGITS...AND SOME NEGATIVE READINGS ARE LIKELY TO BE SEEN. WINDS
WILL GRADUALLY DIMINISH OVERNIGHT...ESPECIALLY TOWARD DAYBREAK. 
BUT...THERE WILL BE ENOUGH WIND TO PRODUCE WIND CHILL VALUES IN
THE 5 BELOW TO 10 BELOW RANGE OVERNIGHT.

TNZ011-032>034-065-066-078>080-241200-
/O.CON.KOHX.WC.Y.0003.000000T0000Z-140124T1200Z/
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
INCLUDING THE CITIES OF...BYRDSTOWN...COOKEVILLE...LIVINGSTON...
JAMESTOWN...SPARTA...CROSSVILLE...MCMINNVILLE...ALTAMONT...
SPENCER
1129 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* GEOGRAPHIC AREA...THE UPPER CUMBERLAND PLATEAU...INCLUDING 
  GRUNDY...WARREN...VAN BUREN...WHITE...CUMBERLAND...PUTNAM... 
  OVERTON...PICKETT AND FENTRESS COUNTIES. 

* WIND CHILL VALUES...MINUS FIVE TO MINUS TEN DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:12 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 23, 3:12 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CST THU JAN 23 2014

.DISCUSSION...

COLD AND BLUSTERY CONDITIONS CONTINUE TO BE THE CASE ACROSS MIDDLE
TENNESSEE THIS AFTERNOON. FORTUNATELY...WINDS HAVE DIED DOWN A BIT
SO THE WIND CHILL VALUES AREN'T NEAR AS BAD AS THEY WERE THIS
MORNING...BUT WE ARE NOWHERE NEAR BEING OUT OF THE WOODS CONCERNING
THE COLD.  TONIGHT WE WILL BE IN FOR A SIGNIFICANT DROP OFF AS A
STRONG SURFACE RIDGE MOVES INTO THE SOUTHEAST UNITED STATES.
CURRENT SATELLITE TRENDS SHOW A CIRRUS DECK OVER THE MID-MISSISSIPPI
VALLEY THAT WILL MOVE OVER US THIS EVENING...BUT SKIES SHOULD CLEAR
OUT FOR EVERYONE BEFORE MIDNIGHT.  THE CATCH WILL BE THE WINDS OVER
THE EASTERN PORTION OF THE AREA.  THE RIDGE WILL BE SLOW TO MOVE
INTO EAST TONIGHT...WHICH MEANS WINDS WILL BE SLOW TO DIMINISH.
WHILE TEMPERATURES WILL BE FALLING OFF...THEY WILL COMBINE WITH 8-10
MPH WINDS AND CAUSE WIND CHILL VALUES OF -5 TO -10 DEGREES DURING
THE OVERNIGHT HOURS ON THE PLATEAU.  BECAUSE OF THIS...WILL GO AHEAD
AND ISSUE A WIND CHILL ADVISORY FOR THIS AREA.  AS FAR AS ACTUAL AIR
TEMPERATURES GO...OVERNIGHT LOWS WILL FALL INTO THE LOW SINGLE
DIGITS...AND EVEN SOME NEGATIVE VALUES WILL LIKELY BE SEEN OVER THE
PLATEAU BY DAYBREAK ON FRIDAY WITH THE ASSISTANCE OF THE SNOWPACK
THAT IS STILL IN THIS AREA.

WE WILL RECOVER A BIT ON FRIDAY FOR HIGHS AS A STRONG SOUTHWEST
SURFACE FLOW DEVELOPS AHEAD OF YET ANOTHER FRONT THAT WILL MOVE IN
LATE FRIDAY NIGHT AND SATURDAY MORNING.  MODELS ARE FAIRLY
CONSISTENT IN SHOWING LIMITED MOISTURE AND SOME LIFT ASSOCIATED WITH
THIS FRONT AS IT MOVES ACROSS OUR NORTHEAST COUNTIES SATURDAY
MORNING. THIS MEANS SOME LIGHT SNOW WILL BE POSSIBLE FOR SEVERAL
HOURS SATURDAY MORNING. AT THIS TIME CONFIDENCE IS LOW ON ANY
ACCUMULATION.

WHILE WE WILL SEE A WARMUP INTO THE LOW 40S ON SATURDAY AND MAYBE
EVEN SOME 50S ON SUNDAY...ANOTHER OF THESE ARCTIC CLIPPERS IS
FORECAST FOR SUNDAY NIGHT.  AGAIN...ANOTHER SHOT AT SOME LIGHT SNOW
WILL BE POSSIBLE MONDAY MORNING...BUT IT'S THE RIDGE THE WILL DIVE
INTO THE SOUTHEAST TUESDAY AND WEDNESDAY THAT WILL CAUSE
TEMPERATURES TO PLUNGE ONCE AGAIN.  LOWS TUESDAY AND WEDNESDAY
MORNINGS WILL EASILY FALL INTO THE SINGLE DIGITS BOTH MORNINGS AS
THIS SURFACE RIDGE DOMINATES THE AREA.

I'D LIKE TO SAY THAT THIS TREND WILL BE COMING TO AN END SOME TIME
SOON...BUT IT JUST DOESN'T LOOK LIKE THERE'S MUCH OF A PATTERN
CHANGE EVEN INTO THE EXTENDED FORECAST. FOR NOW...KEEP OUT THE
GLOVES AND HATS.

UNGER

&&

.AVIATION...18Z TAF DISCUSSION.

PARTIAL HIGH CLOUDINESS WILL TRAVERSE THE AREA THROUGH THE NEXT
12 HOURS OR SO. OTW...COLD ARCTIC AIRMASS WILL PREVAIL. SKIES WILL
LEAN MORE TOWARD SKC AS WE MOVE BEYOND 05Z. AS FOR THE WIND
SPEEDS...A DECREASING TREND THROUGH THE TAF PD CAN ALSO BE
EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE       5  25  23  43 /  05   0  10  10
CLARKSVILLE     1  27  23  42 /  05   0  10  10
CROSSVILLE     -1  21  17  38 /  05   0  20  20
COLUMBIA        6  26  23  44 /  05   0  10  10
LAWRENCEBURG    6  27  23  44 /  05   0  10  10
WAVERLY         4  27  24  44 /  05   0  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...

WIND CHILL ADVISORY UNTIL 6 AM CST FRIDAY FOR TNZ011-032>034-065-
066-078>080.

&&

27
Hazardous weather outlook, Jan 23, 5:19 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
519 AM CST THU JAN 23 2014

TNZ008>011-027>034-056>066-075-077>080-093>095-241130-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
519 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

COLD TEMPERATURES AND WINDS GUSTING 20 TO 25 MPH WILL LEAD TO
SINGLE DIGIT WIND CHILL VALUES THROUGH NOON TODAY. AIR TEMPERATURES
NEAR ZERO AND BLUSTERY CONDITIONS WILL LEAD TO WIND CHILLS OF ZERO
TO A MINUS FIVE DEGREES TONIGHT AND FRIDAY MORNING. COLD WEATHER
SAFETY WILL BE IMPORTANT DURING THIS COLD SPELL OVER THE NEXT FEW
DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ005>007-022>026-241130-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
519 AM CST THU JAN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.
COLD TEMPERATURES AND WINDS GUSTING 20 TO 25 MPH WILL LEAD TO WIND
CHILL VALUES OF MINUS FIVE TO MINUS TEN DEGREES THROUGH NOON
TODAY. AIR TEMPERATURES TONIGHT WILL BE NEAR ZERO AND WITH
BLUSTERY CONDITIONS WILL LEAD TO WIND CHILLS OF ZERO TO A MINUS
FIVE DEGREES TONIGHT AND FRIDAY MORNING. COLD WEATHER SAFETY WILL
BE IMPORTANT DURING THIS COLD SPELL OVER THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

BOYD
01

Nearby

Wind Chill Advisories in Tennessee, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.